MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ BACTISEAL & SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ BACTISEAL & SG
Model Number 828807PL
Medical Device Problem Codes Device Difficult to Program or Calibrate (1496); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas plus valve was implanted on (b)(6) 2021.Patient dealt with programming issues as well as underdraining.Shunt was explanted on (b)(6) 2022 and replaced by another shunt.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id 828807pl) was returned for evaluation.Device history record (dhr) - the product code 82-8807pl with lot 5039402, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 2.The valve was visually inspected; the needle guard raised and a needle hole in the needle chamber was noted.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The needle chamber was dismantled; the needle guard was bent, and glue traces were noted on the needle guard and the silicone base.The root cause for the, for the raised needle guard noted during the investigation is due to wrong handling as noted in the ifu: do not fold or bend the valve, folding or bending might cause rupture of the silicone housing, needle guard disc dislodgement or occlusion of the fluid pathway.The possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve mechanism , as shown in the investigation no functional issues were noted.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ BACTISEAL & SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13695939
Report Number3013886523-2022-00078
Device Sequence Number11738706
Product Code JXG
UDI-Device Identifier10381780521280
UDI-Public(01)10381780521280(17)211031(10)5039402
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number828807PL
Device Catalogue Number828807PL
Device Lot Number5039402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown